MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204984
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Rupture (2208)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a glenoid labrum repair surgery, a total of two (2) microraptor anchors came off from the bone hole when they were deployed and while knot tying.The procedure was successfully completed using a competitor device (zimmer, juggerknot 1.4, surelock 2.2).It was necessary to drill an additional hole.There was non-significant surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that as no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Per case details, the procedure was completed using a competitor device.No further risk to the patient is anticipated as a result of the additional bone hole.Since no further harm is anticipated no further clinical assessment is warranted at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a glenoid labrum repair surgery, a microraptor anchor came off from the bone hole when it was deployed and while knot tying.The procedure was successfully completed using a competitor device (zimmer, juggerknot 1.4, surelock 2.2).It was necessary to drill an additional hole.There was non-significant surgical delay, and no further complications were reported.

Brand Name
MICRORAPTOR RGNSB SA UB II #1 STR BL CB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15513047
Report Number1219602-2022-01458
Device Sequence Number12054738
Product Code MAI
UDI-Device Identifier00885556710319
UDI-Public00885556710319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model Number72204984
Device Catalogue Number72204984
Device Lot Number2059013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer09/08/2022
12/20/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/01/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown